How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. RK Your Own Question
Dr. RK
Dr. RK, Doctor
Category: Medical
Satisfied Customers: 2765
Experience:  M.B.B.S. , over 7 years of experience in the field of Medical practice
Type Your Medical Question Here...
Dr. RK is online now
A new question is answered every 9 seconds

I have what I refer to as wobbly legs when I walk a short distance.

This answer was rated:

I have what I refer to as wobbly legs when I walk a short distance. I feel so weak I almost collapse. I do not have leg pain. I have had an angiogram that apparently showed no blockages in the legs. My heart pumping ability is low normal. And I have had 2 stents placed in the coronary artery that feeds the left ventricle. (two years ago and testing last month showed no change since then.) I have had no chest pain but feel lightheaded occasionally.However, for the last month or two i have been experiencing this problem. After the angiogram I received the written report. In it I noticed a statement that read: significant atherosclerosis in the abdominal aorta. Could this be the cause of the problem and if so, what treatment can be performed? Can it be stented? Would this be a relatively simple procedure or major surgery?
Dear customer,

do you have leg pain after walking ?
do you smoke?
what are the drugs you are taking?
did you have the 2d echo of heart done?
Customer: replied 5 years ago.
No leg pain. I gave up smoking in 1974 after 15 years cigarettes and 5 years on a pipe.
Echo of the heart was done indicating normal action and lo normal blood flow. At rest the heart gets enough
blood but not under exertion. Hence the 2 stents.
Drugs: 20 mg lisinopril; low dose hydrochlorothiazide. Requip - 2 mg a day for restless legs syndrome; 75mg Plavix plus baby aspirin. Occasional 1 mg of clonazepam to help me sleep; 40 mg Crestor -- recently changed from 80 mg of Zocor that was affecting my muscles; plus an assortment of vits and minerals-- B, D.
I was slightly anemic after knee surgery 3 months ago but have probably overcome this with very occasional iron and red meat.
Dear customer,

The leg pain may be due to various causes like smoking, decreased blood supply, nerve irritation, disc degeneration, etc.

Since you have significant atherosclerosis in the abdomen aorta which may be the causes of decreased blood supply to legs while on walking resulting in ischemia and leg pain.

If your symptoms are severe then you may consult the cardiathoracic surgeon for the treatment , stent placement and surgery if required.

The other causes may also be ruled out though the chances are less.

Let me know if you have any doubt.

Thank you
Customer: replied 5 years ago.
I do NOT have leg pain. So I do not think this is intermittent claudication where people experience pain in calf muscles when walking. I am just weak and wobbly and feel as if my leg muscles may not be getting enough blood. Also, for many years I was a long distance, open water swimmer but no longer. Could any of my drugs be part of the problem?
Can the abdominal aorta be stented? If so, is this major surgery or just an outpatient procedure?
Dear customer,

The intermittent cludication is due to decreased blood supply to legs.The smoking is also a risk factor.The atherosclerosis may also cause such symptoms.

The stent placement is a small procedure and may be done if the symptoms are severe.

The side effect of the drug lisinopril may also cause muscle cramps and may be changed to some other drug if the symptoms are severe.

Here is the link

side effect of lisinopril

Let me know if you have any doubt.

Thank you
Dr. RK and 5 other Medical Specialists are ready to help you

Related Medical Questions